U.S. doctors online nowAsk doctors free
Chesapeake, VA
A 44-year-old male asked:

I take wellbutrin (bupropion) and an ssri, but don't want the ssri anymore. can i take wellbutrin (bupropion) with a natural supplement like st. john wort, sam-e, or other?

3 doctor answers7 doctors weighed in
Dr. Kathryn Akin
38 years experience
Possibly: These are all reasonable and intelligent possibilities. You must discuss your treatment options with your doctor and come up with a plan together.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alvin Stein
Dr. Alvin Stein commented
Pain Management 61 years experience
ssris of which wellbutrin is one is the subject of a peer-reviewed paper we wrote . that offers an option away from the only types of medications that are given to patients that surely make the condition in their bodies worse. visit www.neurosciencemyths.com to learn about a way to deal with the right way to affect neurotransmitters in the body and to restore good health.also to find doctors to help you with this issue.
Aug 21, 2013
Dr. Lynne Weixel
Clinical Psychology 37 years experience
Talk w/ your Dr!: It is not unusual to feel dissatisfied with ssri treatment. But, you absolutely must taper off with your doctors assistance to avoid the very real problems that can come with abrupt discontinuation. I hope your dr cooperates, but if not - find another - do not do it yourself! ok? It might be possible to get free of meds entirely but be patient - you'll learn how to handle these issues with help.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
SSRIs: Several viable options exist, but please discuss with your prescribing physician first.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.